finally had pm appointment

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ambrdylz
Regular Member


Date Joined Oct 2010
Total Posts : 21
   Posted 12/11/2010 3:56 PM (GMT -6)   
as i write this my whole body feels like jelly and i shaking and dizzy so i know my blood pressure has dropped i had my pain management meetin last week, she seemed nice but as usual glossed over the things i asked so still dont really have any answers shes put me on 3 more meds, lyrica 100mg 3x a day, domperidone 10mg 3x a day, and buprenorphine patch 20mg wich lasts 7 days on top of the 100mg tramadole 3x a day and ibrophine and paracetomol. ugh i feel like crap sad   and like a walking chemist. im 22 yrs old and my lifes on permanent pause.

Retired Mom
Veteran Member


Date Joined Feb 2010
Total Posts : 1753
   Posted 12/11/2010 5:19 PM (GMT -6)   
This sounds like quite an increase for one apt, so perhaps she really did understand your need for PM med increases. Perhaps this Dr just isn't one who chats and gets straight to the point. I know mine is that way and I sometimes feel like I would like to talk to him more or understand something better, but he's a VERY busy Dr and one of the very few within any driving distance I could handle. He's good about giving meds and about doing injections, so I can live with the "straight to the point" type of attitude.

I hope you will feel better after your body adjusts to the new meds. It's a shame they didn't give you the option of starting them one at a time rather than all at once.

All my best!
Retired Mom

ambrdylz
Regular Member


Date Joined Oct 2010
Total Posts : 21
   Posted 12/12/2010 5:54 AM (GMT -6)   
Yeah maybe that might have been a better option im still feeling really crappy but ive got to take my son to christmas party and to see santa yay lol. she was very good and didnt make me feel like i was making it up or that its all in my head. she said she wants to do acupuncture in 5 months then start weaning me off the meds although ive already done acupunture for nearly a year i only stopped a couple of months ago, the acupunturist i had last tried pretty much everything in the book with only slight success, but im not gonna say no to the only dr thats actually heled in the last 2 yrs. ill keep my fingers crossed but i wont hold my breath. thanks for the reply hope today finds u happy and well x

spinal soldier
Veteran Member


Date Joined Dec 2009
Total Posts : 687
   Posted 12/13/2010 11:52 AM (GMT -6)   
how is it going today? i don't know if the tramadol will work with the buprenorphine in your system. i don't think it will hurt but buprenorphine solidly blocks the effects of other opiates unless it's very strong and very much. tramadol has an additional effect like a SSRI antidepressant which is part of it's mechanism of action on pain, that may still help? that should level your pain out pretty good, i never had a patch but tried suboxone for a couple months and it was very potent and did not wear off for 2-3 days. good luck with that med and let us know what you think. yeah yeah

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5004
   Posted 12/13/2010 12:04 PM (GMT -6)   
I learned a long time ago to never start two meds at the same time. You can't tell which med is causing side effects.
I also never start at a high dose. 100 mg tramadol is double the usual dose, unless you are referring to the extended release version.
Watch out for serotonin syndrome when you are mixing tramadol with other meds. I had apneic episodes mixing it with neurontin (related to Lyrica).
Alcie
 
 

grainofsalt
Regular Member


Date Joined Aug 2010
Total Posts : 215
   Posted 12/14/2010 6:25 PM (GMT -6)   
buprenorphine and tramadol both raise Norephedrine levels. While raising NE does help to combat pain, it can also make you sick if your NE levels are raised too much. In addition, as Alcie pointed out, you have to watch for seratonin syndrome as medications that increase NE also indirectly affect seratonin levels.

Tapentadol might be a good alternative IF taking the two pain meds together is too much. Its similiar to tramadol but about 2.5 times as potent. It can cause NE and SE related side effects BUT you might have the side effects less severely or not at all since you would be switching from 2 NE sources to 1. Tapentadol however is a schedule II (unlike buprenorphine which is a schedule III), but provided you use the medication you are one as prescribed, the doc should have no problem presribing it. Tapentadol is excellent for nuero pain, but just be aware its not as side effect free as first thought.

You could also vouche for being put on a low dose of hydromorphone extended release. This medication has little effect on SE and NE, so its not quite as "geared" towards nuero pain. However, its a very potent Mu receptor narcotic and should help with the pain.
MRI revealed disc bulge and test injections revealed RA. Radio Freq procedures have decreased the severity of pain by about 1/3rd. Was on Nucynta (tapentadol 50mgs) for several months, but due to a decrease in pain, I now used Tylenol #3 with Codeine and .5 mg Klonopin. Go ahead and laugh but the Codeine works well ;)

ReactiveConstellationNE
Regular Member


Date Joined Dec 2005
Total Posts : 256
   Posted 12/15/2010 12:29 AM (GMT -6)   
Can you really keep a patch on for 7 days?! I used to have a lot of irritation (and related low absorption levels) after just two days with the Fentanyl patches, and could barely keep testosterone patches on at all because of the alcohol-based formula. Almost instant irritation.
Conditions: Reactive Arthritis (AKA Reiter Syndrome), Chronic Pelvic Inflammatory Syndrome, Sacroiliitis, Costochondritis, As Yet Unknown MS-Like Relapsing/Remitting Neuropathy, mysteriously variable digestive issues, and a partridge in a pear tree.

mrsm123
Veteran Member


Date Joined Dec 2007
Total Posts : 1235
   Posted 12/15/2010 1:07 AM (GMT -6)   
Try using an antihistamine nasal spray before putting the patch on. It blocks the histamine that causes the reaction to the adhesive or the alcohol. You must make sure to let it dry completely but it does work wonders if you are getting a rash from the patches.
Sandi

ReactiveConstellationNE
Regular Member


Date Joined Dec 2005
Total Posts : 256
   Posted 12/15/2010 3:53 AM (GMT -6)   
The bupe patch may take some getting used to; I'd expect an adjustment period of several days to a few weeks. Mostly it is OK to use with tramadol but everyone metabolizes these molecules differently and they may not be interacting well for you.

Also, how long have you been taking that much tramadol? Personally I find that it stops working well and begins to affect me more negatively after about two weeks so except for it being a useful tool at the end of dose-tapering cycles for the last phase when I "step off" to zero opioids.
Conditions: Reactive Arthritis (AKA Reiter Syndrome), Chronic Pelvic Inflammatory Syndrome, Sacroiliitis, Costochondritis, As Yet Unknown MS-Like Relapsing/Remitting Neuropathy, mysteriously variable digestive issues, and a partridge in a pear tree.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 10:43 PM (GMT -6)
There are a total of 2,973,946 posts in 326,177 threads.
View Active Threads


Who's Online
This forum has 161165 registered members. Please welcome our newest member, ballingermacy.
311 Guest(s), 3 Registered Member(s) are currently online.  Details
Dimitri71, RichardNY, fawad malik